Congratulations on your recent accomplishment. I wish you all the best.
My health question is the following. My 34 year old husband has been fighting a loosing battle with allergic contact dermatitis. We think that he may have contacted it 3 weeks ago while sitting on the grass at the school play ground near our house.
At first we thought it was flea bites and he started to scratch profusely on both the front of his legs and on the "fish belly" of his right arm. However, the next two days it started to spread up his arm and on his abdomen at which point it was bright red and swollen. needless to say, we ended up in urgent care on our vacation where he was given a steroid shot and a 6 day dose of oral steroids as well as antibiotics for fear of the skin becoming infected.
Although the steroids worked for the amount of time they were prescribed, the rash appeared again in a different part of his body and again he went to urgent care where he was prescribed a second and longer 8 day dose of steroid tablets. Even though the rash is disapating and the pills seem to be working, I am afraid that the rash will come back and flare up again.
Do you have any information that can help cure this naturally? I know we should avoid the offending agent at all costs, but I feel bad for him because the itching and swelling gets so bad that he is miserable. Any advice will be helpful.
Thank you for the congrats
My first thought is: When did the school spray last on the lawn?
Many schools are banning the use of herbicides and pesticides - but many aren't also.
He may be having a chemical reaction and steroids are not going to help remove the cause as those chemicals need to come out.
Sauna may be the best thing to get the chemicals out - and also ask the school what the hell is on their grass.
I personally would sauna daily, take 1 gram of vitamin C every hour as that has been researched to stop histamine production, take liquid vitamin B drops 4 times a day to support the body in detoxing, and take MSM to also help the body detox.
Sauna may do the trick.
Careful with repeated use of steroids - especially orally - as they may cause avascular necrosis (dying bones) down the line. Get off them as soon as the docs say you can - do not just stop them - talk with your doc.
Since you've been prescribed antibiotics, make sure he takes a good amount of acidophilus or some healthy probiotics to re-establish healthy gut flora again - otherwise he is getting set up for stomach problems, food allergies and weak immune function.
Consider finding a real good soap for chemical burns or chemical contact - off the top of my head I don't know any but ask.
Let me know how it goes and what you find out.
Dr Ben, ND